MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® CURVED CONDYLAR PLATE 16 HOLES/350MM-LEFT; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® CURVED CONDYLAR PLATE 16 HOLES/350MM-LEFT; APPLIANCE,FIXATION,NAIL
Model Number 02.001.306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient underwent a distal femur fracture open reduction internal fixation (orif) procedure and was implanted with a locking compression plate (lcp) condylar plate.The lcp condylar plate developed a non-union fracture and eventually broke.It is unknown if there was a revision surgery.This report is for one (1) 4.5mm lcp® curved condylar plate 16 holes/350mm-left.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The lcp condylar-plate 4.5/5 curv le 16 hole l350 ss (part # 02.001.306, lot # h143194, mfg # 22-jul-2016) was received with the plate broken in two pieces.This is consistent with the reported complaint condition, thus confirming the complaint.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.Conclusion: the complaint condition is confirmed as the lcp condylar-plate (part # 02.001.306, lot # h143194) was received with the plate broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 02.001.306, lot number: h143194, part manufacture date: 22-jul-2016, manufacturing location: elmira, part expiration date: n/a nonconformance noted: n/a, dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp curved condylar plate 16 holes/350mm-left product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP® CURVED CONDYLAR PLATE 16 HOLES/350MM-LEFT
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8395138
Report Number2939274-2019-56838
Device Sequence Number2926611
Product Code KTT
UDI-Device Identifier10886982027597
UDI-Public(01)10886982027597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.001.306
Device Catalogue Number02.001.306
Device Lot NumberH143194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;